Doctor insights on:
Is it possible to experience withdrawal from topamax (topiramate) and ativan a year and a half later? I took both for 5 years.
No.: If you have taken neither medicine for a year and a half, then your symptoms, whatever they are, may be quite distressing, but they cannot be attributed to withdrawal from either medicine. I suggest you contact your prescribing doctor, to consider treatment for you symptoms, if they are distressing. ...Read more
Is indicated to treat epilepsy, but mainly a second line or adjunctive agent, and also useful to prevent migraine headaches. Has several adverse effects including: kidney stones, narrow angle glaucoma, metabolic acidosis, heatstroke in kids, paresthesias, slowing of speech and cognition, drowsiness. ...Read more
Withdrawal symptoms from topamax (topiramate) how long do they last. I have tapered down from 100mg. In 25mg. Increments. I stopped completely five nights ago.
Have not seen or: heard about any cases where Topirimate side effects did not go away after the drug was stopped. You don't say what your symptoms are, so I have no clue. It certainly has been reported to have a discontinuation syndrome with anxiety, insomnia, and even seizures, and it is always recommended, with ANY anticonvulsant, to taper it and not stop abruptly unless for severe side effects. ...Read more
What is the best way to wean off topamax (topiramate) quickly but safely?My dr said I could do it in 2 wks.I have midrin as back-up for withdrawal headaches.
See your neurologist: See your neurologist in order to determine the safest way to wean off of topiramate (Topamax) for your migraine headaches. There are many factors that your neurologist will consider, including your current dose, the duration of use, the reason for weaning off, etc. Tapering off too quickly can be dangerous. http://www.nlm.nih.gov/medlineplus/druginfo/meds/a697012.html ...Read more
Today i will be stoping my pristiq after almost 2months taking it per dr. And i will begin my qsymia (phentermine and topiramate) im worried of withdrawal and side effects advise.
Change reason?: You are stopping an antidepressant and starting a weight control medication. Talk to your doctor about this. ...Read more
Topamax (topiramate) withdrawal: Topiramate (Topamax (topiramate)) is a newer anticonvulsant that blocks voltage-gated sodium ion channels. Topamax (topiramate) should not be discontinued abruptly or withdrawal symptoms, including confusion, loss of hearing or vision, fear, panic, convulsions, difficulty talking, tremors, headaches, just to name a few. Topamax (topiramate) should be gradually tapered down 25 mg every3-4 days. ...Read more
What are some side effects of weaning yourself off topamax (topiramate)? I am experiencing withdrawl symptoms and don't know if this is normal?
Topamax (topiramate): Is a "dirty" drug (works on many receptors) and when weaning of you may experience many side effects: mood and personality changes, anxiety, muscle spasms, seizures, vomiting, headaches, just to name a few. A typical regime involves a minimal weekly drug dose reduction over 6-8 weeks. Whenever changing or weaning off your meds, you should always do it under your health care provider. ...Read more
My spouse has recently lost all health insurance and has run out of refills for amitriptyline 75mg and topamax (topiramate) 50mg. How can I help her withdrawl?
Call doctor: The fact that you don't have insurance doesn't prevent you from seeing your physician. Call and make an appointment to continue treatment. Explain that you no longer have insurance and will pay for your treatment. I would strongly recommend not stopping medical treatment without consulting your treating physician. ...Read moreSee 1 more doctor answer